Alert archive / Ohio / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 206, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 21, 2008, 5:58 PM EDT for Holmes County, Stark County, Wayne County, Ohio. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2008, 5:58 PM EDT (21:58 UTC)
- Expired
- Jul 21, 2008, 7:00 PM EDT
- In force
- 62 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Holmes County, OH, Stark County, OH, Wayne County, OH
The radar
The Cleveland radar (KCLE), 77 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.0 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 923 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 212158
SVRCLE
OHC075-151-169-212300-
/O.NEW.KCLE.SV.W.0206.080721T2158Z-080721T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
558 PM EDT MON JUL 21 2008
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HOLMES COUNTY IN NORTHEAST OHIO...
WESTERN STARK COUNTY IN NORTHEAST OHIO...
EASTERN WAYNE COUNTY IN NORTHEAST OHIO...
* UNTIL 700 PM EDT
* AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM DALTON TO 9 MILES WEST OF MOUNT
EATON...OR ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST OF
RITTMAN TO 12 MILES EAST OF WOOSTER TO HOLMESVILLE...AND MOVING
EAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BREWSTER...MASSILLON...WINESBURG...NAVARRE...WILMOT...NORTH
CANTON...CANTON...LOUISVILLE AND EAST SPARTA
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4067 8198 4077 8181 4095 8171 4094 8164
4091 8164 4091 8147 4086 8123 4067 8126
4064 8129 4065 8146 4063 8162 4062 8165
4058 8166
TIME...MOT...LOC 2158Z 281DEG 26KT 4085 8163 4075 8168
4067 8184
$$
LOMBARDY2 follow-up statements
000
WWUS51 KCLE 212224
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
624 PM EDT MON JUL 21 2008
OHC075-151-169-212300-
/O.CON.KCLE.SV.W.0206.000000T0000Z-080721T2300Z/
WAYNE OH-STARK OH-HOLMES OH-
624 PM EDT MON JUL 21 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHEASTERN HOLMES...WESTERN STARK AND EASTERN WAYNE COUNTIES...
AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM HILLS AND DALES TO NAVARRE
TO WILMOT...OR ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
CANTON TO 10 MILES SOUTHWEST OF CANTON TO 14 MILES NORTHWEST OF
DOVER...MOVING EAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MEYERS
LAKE...NORTH CANTON...BEACH CITY...EAST CANTON...LOUISVILLE...EAST
SPARTA AND MAGNOLIA
LAT...LON 4067 8198 4077 8181 4095 8171 4094 8164
4091 8164 4091 8147 4086 8123 4067 8126
4064 8129 4065 8146 4063 8162 4062 8165
4058 8166
TIME...MOT...LOC 2224Z 279DEG 31KT 4085 8142 4074 8150
4068 8161
$$
ABE000
WWUS51 KCLE 212255
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
655 PM EDT MON JUL 21 2008
OHC075-151-169-212305-
/O.EXP.KCLE.SV.W.0206.000000T0000Z-080721T2300Z/
WAYNE OH-STARK OH-HOLMES OH-
655 PM EDT MON JUL 21 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HOLMES...WESTERN
STARK AND EASTERN WAYNE COUNTIES WILL BE ALLOWED TO EXPIRE AT 700
PM EDT...
LAT...LON 4067 8198 4077 8181 4095 8171 4094 8164
4091 8164 4091 8147 4086 8123 4067 8126
4064 8129 4065 8146 4063 8162 4062 8165
4058 8166
TIME...MOT...LOC 2255Z 279DEG 31KT 4078 8107 4067 8116
4062 8127
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:07 PM EDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jul 21, 3:07 PM EDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 307 PM EDT MON JUL 21 2008 .SYNOPSIS... A COLD FRONT OVER SOUTHERN ONTARIO WILL MOVE SOUTH OF LAKE ERIE AND INTO THE OHIO VALLEY TONIGHT. IT WILL REMAIN ACROSS SOUTHERN OHIO ON TUESDAY BEFORE HIGH PRESSURE MOVES ACROSS THE LOWER GREAT LAKES REGION ON WEDNESDAY. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... COLD FRONT REMAINS NORTH OF THE FORECAST AREA WITH SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING BOTH AHEAD OF THE FRONT AND ALONG THE FRONT. MAJORITY OF THE ACTIVITY THUS FAR HAS BEEN CONFINED TO AN AREA NEAR THE OHIO RIVER HOWEVER NEW STORMS CONTINUE TO DEVELOP ACROSS LOWER MICHIGAN AND SOUTHERN ONTARIO. MUCH LIKE YESTERDAY...TOUGH CALL ON HOW TO HANDLE THE FORECAST THIS EVENING. INITIAL THOUGHTS WERE TO GO DRY OR WITH VERY LOW POPS ACROSS NW OH THIS EVENING BUT WITH STORMS DEVELOPING ALL THE WAY FROM SAGINAW BAY TO GRAND RAPIDS...WILL BE INCLUDING AT LEAST A 30 POP IN ALL LOCATIONS THIS EVENING WITH HIGHER POPS ACROSS NE OH/NW PA. MAY EVEN GO WITH LIKELY POPS ALONG AND EAST OF INTERSTATE 71 THIS EVENING BUT WILL RE-EVALUATE BEFORE ISSUANCE TIME. ALL GUIDANCE IS TRYING TO SHOW IMPROVING CONDITIONS AFTER MIDNIGHT TONIGHT...SREF POPS UNDER 10 PERCENT AFTER 06Z SO I WENT DRY AT ALL LOCATIONS AFTER MIDNIGHT. THE FRONT WILL LIKELY STALL AGAIN TONIGHT BUT SHOULD BE SOUTH OF THE FORECAST AREA BY 06Z. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/... FOR TUESDAY THE MODELS ARE STRUGGLING TO GET A HANDLE ON HOW MUCH PRECIP WILL DEVELOP ALONG THE STALLED BOUNDARY. THE GFS AND NAM BOTH SHOW A WAVE MOVING NORTHEASTWARD ALONG THE FRONT ON TUESDAY HOWEVER THE GFS SOLUTION LOOKS AS IF ITS BEING CONVECTIVELY DRIVEN WITH SPURIOUS QPF BULLSEYES ACROSS THE FORECAST AREA TUESDAY AFTERNOON. THE NAM LOOKS MORE REASONABLE AND I DREW IN CHANCE POPS ACROSS THE ENTIRE AREA...WITH THE HIGHEST POPS ALONG A CANTON TO ERIE PA LINE. DESPITE THE POSSIBILITY OF RAIN...SHOULD BE A NOTICEABLY COOLER DAY ON TUESDAY WITH CLOUD COVER AND TEMPS ONLY IN THE MID/UPPER 70S. FACTOR IN DEWPOINTS ABOUT 5 TO 10 DEGREES LOWER AND IT SHOULD FEEL MUCH DIFFERENT OVER THE NEXT 24 HOURS. THE BIGGEST CHANGE TO THE FORECAST WAS TO HANG ONTO POPS TUESDAY NIGHT AND INTO WEDNESDAY ACROSS NW PA/NE OH. THE UPPER LOW APPEARS AS IF IT WILL DRIFT CLOSER TO THE FORECAST AREA THAN PREVIOUSLY THOUGHT AND WITH A SIGNIFICANT AMOUNT OF COLD AIR ALOFT...WOULD NOT BE SURPRISED TO SEE SOME INSTABILITY SHOWERS DEVELOP DURING THE DAY NEAR THE CENTER OF THE LOW AND DRIFT THROUGH ERIE AND YOUNGSTOWN. AT THIS POINT IT DOESNT LOOK LIKE A WASH OF A DAY ON WEDNESDAY BUT CERTAINLY WARRANTS A MENTION OF PRECIP AT THIS POINT. ELSEWHERE I KEPT THE FORECAST DRY FROM TUESDAY NIGHT ONWARD. && .LONG TERM /THURSDAY THROUGH MONDAY/... MID WEEK SURFACE HIGH SHOULD MOVE EAST OF THE FORECAST AREA BY FRIDAY. RETURN FLOW DEVELOPS WILL BRING CHC OF SHOWERS AND TSTMS TO THE FORECAST AREA FRIDAY AND SATURDAY AHEAD OF COLD FRONT. HIGH PRESSURE BUILDS INTO THE AREA SUNDAY RESULTING IN COOLER NEAR NORMAL TEMPERATURES AND DRY WEATHER CONDITIONS THROUGH MONDAY. MODELS STILL TRYING TO COME TOGETHER ON THE WEATHER DISTURBANCE FOR FRIDAY AND SATURDAY. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... INSTABILITY CONTINUES TO INCREASE AT MIDDAY AND THE THUNDERSTORM COMPLEX OVER INDIANA CONTINUES TO MAKE STEADY PROGRESS TO THE EAST INTO WESTERN OH. WITH FAVORABLE 0-6KM DEEP WIND SHEAR NEAR 40 KTS AND MUCAPES FROM 2000 TO 3000 J/KG WITH DRY AIR AT MID LEVELS, EXPECT THUNDERSTORMS TO PROGRESS EAST ACROSS THE REGION THIS AFTERNOON. LAKE ERIE SHADOW MAY SPARE THE ERI AREA AS STORMS WILL LIKELY OCCUR INLAND. DRY AIR AT MID LEVELS MAY ALLOW STORMS TO PRODUCE WINDS GUSTS TO 40 TO 50 KTS. THUNDERSTORMS WILL MOVE EAST OF THE REGION THIS EVENING...BUT WITH HIGH SURFACE DEW POINTS AND RECENT RAIN...EXPECT SOME FOG AND HAZE TO FORM AFTER ABOUT 06Z. DRIER AIR WILL BEGIN TO FILTER INTO THE REGION TUESDAY WITH MAINLY VFR CONDITIONS. A SCATTERED SHOWER CAN NOT BE RULED OUT. OUTLOOK...COOLER AND LESS HUMID AIR WILL SPREAD INTO THE REGION WITH GENERALLY VFR CONDITIONS. HOWEVER...BROAD UPPER TROUGH OVER GREAT LAKES WILL PERSIST THROUGH THURSDAY SO CAN NOT RULE OUT A SHRA OR MAYBE A TS EACH DAY. RIDGE OF HIGH PRESSURE BUILDS IN TOWARD FRIDAY. && .MARINE... A COLD FRONT WILL MAKE ITS WAY ACROSS THE LAKE THIS EVENING SHIFTING WSW WINDS TO WNW THEN THE FLOW WILL BECOME MORE NORTH INTO TUESDAY NIGHT AS A SECONDARY FRONT MOVES THROUGH. WINDS SPEEDS SHOULD STAY UNDER 20 KTS AND WAVES ARE EXPECTED TO ONLY INCREASE INTO A 2 TO 4 FOOT RANGE ALTHOUGH 3 TO 5 FEET COULD BE POSSIBLE. WED THROUGH THU WILL SEE HIGH PRESSURE SPREADING INTO LAKE ERIE LEADING TO A GRADUALLY DIMINISHING FLOW. LIGHT FLOW ON FRIDAY SHOULD TURN TO S OR SW BY SAT AS THE HIGHS MOVES OFF TO THE EAST AND ANOTHER COLD FRONT APPROACHES. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...LEINS NEAR TERM...LEINS SHORT TERM...LEINS LONG TERM...BC/REL AVIATION...BC/REL MARINE...ADAMS
Hazardous weather outlook, Jul 21, 5:42 PM EDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 542 PM EDT MON JUL 21 2008 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-222145- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 542 PM EDT MON JUL 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT THUNDERSTORMS ARE STILL POSSIBLE MAINLY EARLY TONIGHT. THERE IS A RISK OF ISOLATED SEVERE THUNDERSTORMS YET THIS EVENING WITH GUSTY WINDS AND OR LARGE HAIL BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 1:45 PM EDT | Severe Thunderstorm Warning | CLE | Sandusky | 45 min |
| Jul 21, 2:13 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 21, 3:34 PM EDT | Severe Thunderstorm Warning | CLE | Summit | 20 min |
| Jul 21, 3:55 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 21, 5:21 PM EDT | Severe Thunderstorm Warning | CLE | Lucas, Wood | 54 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.